does anyone taking topamax have any side effects such as tingling and numbness.
And sometimes i wake up and my legs hurt so bad. I have also noticed soda taste different.
19 Jul 2009
I haven't taken Topamax myself but the following link has reviews/comments made by poeple who have taken it. Hope this helps.
20 Jul 2009
I've been on Topamax since March. I've have the numbness and tingling side effects, especially in my hands and feet. Soda tastes terrible to me now, so I gave it up entirely. Infact, anything carbonated, including beer, champagne and seltzer taste just awful, so I just stay away from them.
20 Jun 2010
Yes. This is a common side effect. I am a nurse and also taking Topamax myself. It seems to be worse for me if I sit cross legged for a few mins and I find it very difficult to get the tingling sensation to go away once it starts. Very bothersome. Like thousands of pins and needles, much worse than just "falling asleep" sensation most ppl experience. I would talk to your prescribing doctor/NP/or PA about your side effects to make sure they aren't something more concerning.
12 Oct 2010
Hi,,i have been taking 100mg/daily of topamax for almost a year now for headaches. It certainly cleared up my headaches, but been in a stupor for a year, and word loss. I weaned myself off of it due to feeling "stupid" as you will find many posts stating this as a major side effect. I don't notice tingling too much, many other people have. Soda... might as well face it for several months that it is going to taste aweful. I was surprised myself on what a difference it made on taste, and my appetite lower. Check with your doctor on dosage, which makes a big difference. Many doctors think more is better when they themselves really don't know for sure. I have found reading posts about people on topamax educated me as dosages and age, and what you are taking it for makes a difference. I also noticed younger people, meaning in 18-25 year old bracket, seemed to have more side effects.
I am 48 years old, again major side effect was not being able to focus/speak correctly/spell/tired and general fog type of feeling. This is day 2 of not being on topamax, and hoping I will be able to not have to take it... time will tell. I don't want to scare you about the drug, because it has its advantages, but dosage is relevant and if you decide its not for you, don't just stop taking it... Taper off slowly... Seriously... I took over two weeks tapering just on 100mg daily... So be cautious. It can be good for certain people, other people, it just doesn't ... I missing the word... "work out" Everyone is different... If you have more questions, I will let you know what ever I can... just send message...
12 Oct 2010
Severe allergic reactions (rash, hives, itching, difficulty breathing, tightness in the chest, swelling of the mouth, face, lips, or tongue), blood in the urine, blurred vision, bone pain,chest pain, confusion, decreased coordination, depression, double vision or other vision changes, eye pain, irregular heartbeat, loss of consciousness, memory problems, menstrual changes, mental or mood changes, muscle or joint pain, cramps, or weakness, rapid, shallow breathing, red, swollen, blistered, or peeling skin,ringing in the ears, severe or persistent loss of appetite, severe stomach, side, or back pain, significant weight loss, speech problems, stupor, suicidal thoughts or actions; tremor, trouble thinking, concentrating, or remembering things, trouble walking, unexplained fever, unusual bruising or bleeding; unusual eye movement, unusual tiredness
12 Jul 2011
I haven't been on Topamax hardly two weeks and I've already experienced some of the worst side effects imaginable. UNBELIEVABLE memory loss; I can be right in the middle of a sentence, and forget what I'm speaking about completely. Or, I can be on my way to do a chore, and than stop dead in my tracks, and stand for a good five minutes wondering what I'm doing in the first place. I was placed on the medicine for my intolerant migraines, and since my Mother has epilepsy, than I am due for an EEG next week. I have also experienced double vision, although I thought it was just blurriness. I've experienced a little bit of the weight loss, mostly just in the appetite region, because I generally wake up and won't feel hungry until 5 P.M. Another bad side effect is that I am on Xanax XR, and combining the two drugs together seems like hell.
Xanax calms me down, and keeps my nerves at a somewhat consistent level; and with Topamax, it gives me an extremely high heart rate and gives me constant panic attacks. But, needless to say, it has healed my migraines. It has done that much, to say the least. I am an immaculate student in school, and am great at speaking, and writing speeches. That seems almost completely difficult now that I'm on Topamax.. I'm can read particularly fast, but now, I see that my reading has decreased majorily. But, I suppose it's worth it. My migraines were morbid. My mother suffered from a Grand Mal, and is now on a high dosage of Lamical. But yeah, I only felt the tingling feeling the first few days. Only feel it occasionally now. Best of luck! ** I know this is a bit lateeee, !
21 Jun 2012
The tingling happens to me, mostly in parts of my foot (like the top right side, or just one or two toes), and in my hands, mostly in the winter, but it's irritating.
And I've also had the soda problem (anything carbonated). It's because Topamax rewires things in your head, and the sensation of the bubbles bursting on your tongue does not get routed the same way anymore. All of it tastes like bizarre acid to me, no matter what flavor, but hey, it's actually kind of a nice way to force yourself to drink more water ;)
My worst side effect has been the memory loss - it's been devastating. I can't remember anything - things that happened yesterday or huge life events. It's scary and depressing. I'm not going to take it anymore, I'd rather have the headaches than to forget the life I'm living. What's the point of doing anything if you aren't going to remember it?
19 Jul 2013
I took this for a short time... Numbness in feet and legs ... did not go away even after a few months... got worse in fact. My daughter had to go off ... Caused medication induced lupus!!! She had severe joint pain and tested positive for lupus. Went off drug... lupus went away... no problems at all now. A friend taking it also got sick from topamax... didn't eat enough.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have heard good things about Topamax for both depression and Migraines (of which I suffer), but I'm worried about hair loss. Has anyone ...
5 answers • 9 Sep 2009
is this medication helpful ?
1 answer • 4 Oct 2010
My allergist said I could not take allergy shot because I take Topamax. Is this true? If so why wasn't I told before I paid for the syrum?
1 answer • 20 Oct 2010
I was taking topamax for weight loss ,I was at 199 lbs,within the yr I dropped down to 118,I had stopped taking Topamax I didnt want to lose that ...
6 answers • 2 Nov 2011